MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralex ST; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralex ST; Surgical Mesh
Catalog Number 5950009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 04/14/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6)2014- patient was diagnosed with recurrent incarcerated ventral hernia thereby underwent open repair with implant of ventrio st mesh (device 1).Per op notes, "through upper midline incision in umbilical region, multiple smaller defects with incarcerated hernias were reduced.A ventrio st mesh (device 1) was placed covering all the hernia defects and sutured." (b)(6)2014- patient was diagnosed with small bowel obstruction, thereby underwent open repair.Per op notes, "through the incision in umbilical region, lower midline fascia in midline was divided.Dense adhesions with the ventrio st mesh (device 1) was noted and was adhesions were lysed.Lower few portion of the ventrio st mesh (device 1) was cut and the omentum was reduced.The midline fascia was then closed with sutures." (b)(6)2014- patient was diagnosed with recurrent incarcerated incisional hernia, thereby underwent laparoscopic repair with implant of ventralex st meshes (device 2 and 3).Per op notes, "two hernia defects, one at the corner of the prior mesh (device 1) and the second hernia at the right lower edge of the mesh (device 1).Extensive adhesiolysis was performed.A hernia sac in left side of umbilical was identified and was dissected.A ventralex mesh (device 2) was then placed in left umbilicus region and sutured.A large hernia in the umbilical region was identified in right lower edge of the ventrio st mesh (device 1) and was reduced.A ventralex st mesh (device 3) was then placed and sutured to the left corner of the ventrio st mesh (device 1)." (b)(6)2016- patient had recurrent incarcerated incisional hernia, thereby underwent open repair with implant of unknown mesh.Per op notes, "there was a reducible hernia to the right of the umbilicus and the sac was excised.The ventrio st mesh (device 1) and ventralex st mesh (device 3) were flipped out of wound and adhesions were noted to underside of the meshes.Adhesiolysis was performed.An incarcerated omentum with the hernia was identified to the left of umbilicus and the omentum was reduced.An unknown mesh was placed covering the fascial defect and sutured.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2014) is considered to be a best estimate.This emdr represents the ventralex st mesh (device 3).Additional supplemental emdrs were submitted to represent the ventrio st mesh (device 1) and ventralex st mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Ventralex ST
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50582080
Report Number1213643-2026-01146
Device Sequence Number10196670
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)160728(10)HUYG1178
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2016
Device Catalogue Number5950009
Device Lot NumberHUYG1178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale